Journal of Symbolic Logic

Strongly and co-strongly minimal abelian structures

Ehud Hrushovski and James Loveys

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text


We give several characterizations of weakly minimal abelian structures. In two special cases, dual in a sense to be made explicit below, we give precise structure theorems:

  • 1. when the only finite 0-definable subgroup is {0}, or equivalently 0 is the only algebraic element (the co-strongly minimal case);
  • 2. when the theory of the structure is strongly minimal.
In the first case, we identify the abelian structure as a “near-subspace” A of a vector space V over a division ring D with its induced structure, with possibly some collection of distinguished subgroups of A of finite index in A and (up to acl(∅)) no further structure. In the second, the structure is that of V/A for a vector space and near-subspace as above, with the only further possible structure some collection of distinguished points. Here a near-subspace of V is a subgroup A such that for any nonzero d∈ D, the index of A∩ dA in A is finite. We also show that any weakly minimal abelian structure is a reduct of a weakly minimal module.

Article information

J. Symbolic Logic, Volume 75, Issue 2 (2010), 442-458.

First available in Project Euclid: 18 March 2010

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier


Hrushovski, Ehud; Loveys, James. Strongly and co-strongly minimal abelian structures. J. Symbolic Logic 75 (2010), no. 2, 442--458. doi:10.2178/jsl/1268917489.

Export citation